Alert archive / Pennsylvania / Flash Flood Warnings in 2013
Flash Flood Warning 26, NWS State College, PA
NWS State College, PA issued this flash flood warning at Aug 13, 2013, 6:32 AM EDT for 4 counties in Pennsylvania. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2013, 6:32 AM EDT (10:32 UTC)
- Expired
- Aug 13, 2013, 10:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, PA, Cumberland County, PA, Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 143 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 6:59 AM EDT | FLASH FLOOD | Hanover, PA | ROADS CLOSED VIA WPMT. |
| Aug 13, 6:59 AM EDT | FLASH FLOOD | Springdale, PA | VEHICLE STRANDED ON SUSQ AVE. ROAD CLOSED. VIA WPMT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 10.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
968
WGUS51 KCTP 131032
FFWCTP
PAC001-041-071-133-131430-
/O.NEW.KCTP.FF.W.0026.130813T1032Z-130813T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
632 AM EDT TUE AUG 13 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ADAMS COUNTY...
CUMBERLAND COUNTY...
LANCASTER COUNTY...
YORK COUNTY...
* UNTIL 1030 AM EDT...
* AT 624 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
AND RAIN GAGE REPORTS INDICATED VERY HEAVY RAIN FROM MULTIPLE
THUNDERSTORMS WHICH HAVE PASSED THROUGH ADAMS...CUMBERLAND...
LANCASTER AND YORK COUNTIES. UP TO 3 INCHES OF RAIN HAS FALLEN
EARLY THIS MORNING...MAINLY NORTH OF GETTYSBURG AND YORK...AND
OVER FAR SOUTHERN LANCASTER COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DALLASTOWN...HANOVER...PARKVILLE...RED LION...SPRY...WEIGELSTOWN...
YORK...COLUMBIA...EAST PETERSBURG...ELIZABETHTOWN...LANCASTER...
LEOLA...MILLERSVILLE...MOUNT JOY...NEW HOLLAND...WILLOW STREET...
CAMP HILL...CARLISLE...LEMOYNE...LOWER ALLEN...MECHANICSBURG...NEW
CUMBERLAND AND GETTYSBURG.
ADDITIONAL RAINFALL AMOUNTS OF MORE THAN AN INCH ARE POSSIBLE IN THE
WARNED AREA AS A FINAL ROUND OF THUNDERSTORMS AND THEN A WIDE AREA
OF MODERATE RAIN MOVE THROUGH THIS MORNING. .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DON'T DROWN!
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4014 7751 4028 7695 4018 7676 4012 7673
4016 7667 4013 7591 4011 7593 4004 7593
3996 7599 3987 7598 3972 7610 3972 7741
$$
FORECASTER: DANGELO2 follow-up statements
558
WGUS71 KCTP 131330
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
930 AM EDT TUE AUG 13 2013
PAC001-041-071-133-131430-
/O.CON.KCTP.FF.W.0026.000000T0000Z-130813T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS PA-CUMBERLAND PA-LANCASTER PA-YORK PA-
930 AM EDT TUE AUG 13 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR
YORK...LANCASTER...CUMBERLAND AND ADAMS COUNTIES...
AT 920 AM EDT...DOPPLER RADAR ESTIMATES AND RAIN GAGE REPORTS
INDICATED THAT SEVERAL NARROW BANDS OF VERY HEAVY RAIN...AMOUNTING
TO BETWEEN 2 AND 3.5 INCHES DURING THE PAST 4 TO 6 HOURS...WAS
CAUSING LOCALIZED FLASH FLOODING AND ROAD CLOSURES THROUGHOUT THE
WARNED AREA.
THE HEAVIEST RAIN HAS EXITED TO THE EAST...BUT AREAS OF LIGHT TO
MODERATE RAIN WILL CONTINUE TO AFFECT THE REGION FOR THE NEXT FEW
HOURS...AND RUNOFF INTO STREAMS AND CREEKS WILL KEEP WATER LEVELS
NEAR BANKFULL FOR THE NEXT HOUR.
WATER LEVELS IN LOCATIONS THAT ARE EXPERIENCING FLASH FLOODING AND
SOME ROAD CLOSURES WILL RECEDE RAPIDLY LATER THIS MORNING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALLASTOWN...
HANOVER...PARKVILLE...RED LION...SPRY...YORK...COLUMBIA...EAST
PETERSBURG...ELIZABETHTOWN...LANCASTER...LEOLA...MILLERSVILLE...
MOUNT JOY...NEW HOLLAND...WILLOW STREET...CAMP HILL...
CARLISLE...MECHANICSBURG...NEW CUMBERLAND AND GETTYSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4014 7751 4028 7695 4018 7676 4012 7673
4016 7667 4013 7591 4011 7593 4004 7593
3996 7599 3987 7598 3972 7610 3972 7741
$$
FORECASTER: LAMBERT896
WGUS71 KCTP 131427
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1027 AM EDT TUE AUG 13 2013
PAC001-041-071-133-131437-
/O.EXP.KCTP.FF.W.0026.000000T0000Z-130813T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS PA-CUMBERLAND PA-LANCASTER PA-YORK PA-
1027 AM EDT TUE AUG 13 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM EDT FOR YORK...
LANCASTER...CUMBERLAND AND ADAMS COUNTIES...
THE WATERS FROM THE EARLIER HEAVY RAINS ARE RECEDING AND NO LONGER
POSE A THREAT TO LIFE OR PROPERTY. THEREFORE...THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALLASTOWN...
HANOVER...PARKVILLE...RED LION...SPRY...WEIGELSTOWN...YORK...
COLUMBIA...EAST PETERSBURG...ELIZABETHTOWN...LANCASTER...LEOLA...
MILLERSVILLE...MOUNT JOY...NEW HOLLAND...WILLOW STREET...CAMP HILL...
CARLISLE...LEMOYNE...LOWER ALLEN...MECHANICSBURG...NEW CUMBERLAND AND
GETTYSBURG.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
LAT...LON 4014 7751 4028 7695 4018 7676 4012 7673
4016 7667 4013 7591 4011 7593 4004 7593
3996 7599 3987 7598 3972 7610 3972 7741
$$
FORECASTER: STEINBUGLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 5:54 AM EDT, 38 minutes earlier.
Area forecast discussion, Aug 13, 5:54 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 554 AM EDT TUE AUG 13 2013 .SYNOPSIS... AREAS OF HEAVY RAIN ARE EXPECTED TODAY AS REPEATED SHOWERS AND THUNDERSTORMS PRODUCE HEAVY RAIN...ESPECIALLY OVER SOUTHERN PENNSYLVANIA. A COLD FRONT WILL MOVE THROUGH LATER TODAY...AND USHER IN MANY DAYS OF PLEASANT WEATHER. && .NEAR TERM /UNTIL 4 PM THIS AFTERNOON/... IR SAT PICS DEPICT A NICE BAROCLINIC LEAF DEVELOPING AS THE EARLIER CONVECTION OVER LAKE ERIE AND NORTHERN PA BEGINS TO WANE. THE LEAF HAS A WIDE SHIELD OF MODERATE RAINFALL AND EMBEDDED THUNDER UNDER IT. CONTINUED DEVELOPMENT TO THE SYSTEM IS EXPECTED IN THE RIGHT ENT QUAD OF THE JET OVER THE REGION AND TO THE EAST. VERY HEAVY RAIN IS A POSSIBILITY THIS MORNING OVER THE SE...SO A WATCH HAS BEEN POSTED FOR FLASH FLOODING. SEE HYDRO SECTION FOR MORE THOUGHTS ON RAIN/FLOODING. TWO COLD FRONTS...ONE WITH THE WIND SHIFT AND ONE WITH THE DRIER AIR WILL PUSH THROUGH TODAY AND THIS EVENING. THE REAL DRY AIR APPEARS TO BE N OF DETROIT AT THIS TIME...BUT MOVING CLOSER WITH EACH HOUR. THE RAINS SHOULD TAPER OFF IN THE WEST LATER THIS MORNING AND OVER EAST AFTER NOON. SOME SCT SHRA WILL BE LEFT OVER AS THE COLDER AIR ALOFT MOVES OVERHEAD AND THE DOUBLE FRONTS PUSH ACROSS. && .SHORT TERM /4 PM THIS AFTERNOON THROUGH 6 PM WEDNESDAY/... DRY AIR SHOULD BE INTO THE NW BY THE START OF THE PERIOD...AND THE UPPER TROUGH AXIS WILL SWING THROUGH TONIGHT. EXPECT A RAPID DECREASE IN SHOWERS BEFORE THE EVENING. THUS...MOST OF THE AREA WILL BE DRY TONIGHT. SOME CLOUD COVER WILL BE PESKY OVER AT LEAST THE WRN HIGHLANDS...AND FOG IS POSSIBLE IF THE DRY AIR DELAYS ANY LONGER. WILL NOT MENTION FOG JUST YET...AS THE WESTERLY BREEZE SHOULD STAY UP THROUGH THE NIGHT. REAL CLEARING IS NOT EXPECTED UNTIL THE DAYTIME ON WED. BUT EVEN THEN...THE COOL AIR ALOFT COULD ALLOW FOR PLENTIFUL CU OVER THE MTNS. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... OVERVIEW...THE LATEST ARRAY OF GUIDANCE SHOWS THE LARGE SCALE MEAN FLOW OVER THE CONUS TRENDING/TRANSITIONING TOWARD A MORE TYPICAL MID-AUGUST PATTERN WITH THE UPPER-LEVEL WESTERLIES SHIFTING NWD TO LATITUDES ALONG AND NORTH OF THE US-CANADIAN BORDER BY EARLY NEXT WEEK. THE PRONOUNCED/DEEP UPPER TROUGH GRIPPING THE NORTHEAST AND MID-ATLANTIC STATES EARLY IN THE PERIOD SHOULD WEAKEN WITH TIME...AS THE REMAINING NEGATIVE HEIGHT ANOMALY DRIFTS SWWD INTO THE LWR MS RVR VLY PER THE 12Z GEFS MEAN. AT THE SFC...A LARGE DOME OF HIGH PRESSURE /WITH ORIGINS OVER CENTRAL CANADA/ WILL SPREAD SEWD FROM THE UPPER PLAINS ACROSS THE GRT LKS/OH VLY AND TAKE UP RESIDENCE IN THE NEW ENGLAND AREA OVER THE WEEKEND. A WAVY SFC FRONT OVER THE SE STATES IS PROGGED TO LIFT BACK NWD TOWARD THE CAROLINA COAST/SRN MID-ATLC REGION BY SAT-MON. HIGHLIGHTS...DRY WX SHOULD PREVAIL THROUGH THE MAJORITY OF THE MEDIUM RANGE COURTESY OF HIGH PRES MIGRATING SLOWLY EWD FROM THE UPPER MIDWEST TO THE NEW ENGLAND STATES. PWATS STAY BELOW NORMAL THROUGH FRIDAY...RESULTING IN COMFORTABLE HUMIDITY AND COOL NIGHTTIME TEMPS WITH LOWS IN THE 40S/50S. SOME UPPER 30S REMAIN POSSIBLE OVER THE NRN TIER. CLEAR/CALM/COOL NIGHTS SHOULD ALSO LEAD TO PREDAWN AND EARLY MORNING FOG IN THE VALLEYS. DAYTIME HIGHS WILL AVERAGE NEAR TO BELOW NORMAL. A GRADUALLY MOISTENING EAST-SOUTHEAST LOW LEVEL FLOW FAVORS AN INCREASE IN SKY COVER AND LOW CHC FOR SHOWERS LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK. THE 12Z GFS AND 00Z ECMWF HANDLE THE EAST COAST FRONTAL BOUNDARY REASONABLY WELL...WITH A CONSENSUS MULTI-MODEL/MOS/HPC SUPERBLEND SUPPORTING THE HIGHEST POPS AROUND 19 AUGUST. && .AVIATION /10Z TUESDAY THROUGH SATURDAY/... INTENSE STORMS ACROSS THE FAR SE AND NW AREAS...09Z TAFS ADJUSTED FOR THIS. EARLIER DISCUSSION BELOW. HAVE TWO AREAS OF CONCERN FOR STORMS. ONE TO THE NW...WITH THE STRONGER WIND FIELDS...AND ANOTHER ACROSS THE SOUTH...WITH HIGHER DEWPTS OVER MD AND VA. DID CUT DOWN ON LOWER CIGS FROM THE 04Z TAFS...GIVEN THAT THE STRONGEST STORMS MAY BE MAINLY TO THE N AND S OF CENTRAL PA. WARM ADVECTION AND INCREASING DEEP LAYER MOISTURE AHEAD OF A STRONG COLD FRONT WILL BRING DETERIORATING CIGS AND VSBYS AFTER MIDNIGHT /05Z/ THROUGH THE EARLY MORNING HOURS TUESDAY. MVFR WITH POCKETS OF IFR WILL ACCOMPANY SCTD TO NUMEROUS SHOWERS AND ISOLATED TSRA /ESP IN THE NORTH AND WEST/. CIGS NEAR AND IN THE WAKE OF THE COLD FRONT WILL LIKELY DROP INTO THE LIFR RANGE FOR AT LEAST A FEW HOURS TUESDAY MORNING /FROM 10Z ON IN KBFD AND KJST/ AS THE COOL MOIST AIR IS LIFTED OVER THE WRN PENN MTNS. THE STRONG COLD FRONT WILL MOVE ACROSS THE REGION DURING THE MORNING AND EARLY AFTERNOON HOURS TUESDAY. EXPECT BANDS OF SHOWERS AND THUNDERSTORMS TO FORM. DYNAMICS LAG THE FRONT SOME...BUT STILL SOME CONCERN FOR BRIEF...STRONG WIND GUSTS WITH ANY STORMS...ESP ACROSS THE SUSQ RIVER VALLEY. NORTHWEST BREEZE OF 10-15 KTS SUSTAINED FOLLOWS THE CFRONT TUESDAY AFTERNOON AND EVENING BEFORE SUBSIDING A BIT TUESDAY NIGHT. WINDY ON WED...AS DEEPER/COLDER AIR WORKS SOUTHWARD. LOOKING AT DRY CONDITIONS AFT WED. OUTLOOK... WED-SAT...VFR. NO SIG WX. && .HYDROLOGY... HAVE POSTED A FLASH FLOOD WATCH FOR THE SRN TIER...ESP THE LOWER SUSQ AND INTO THE POCONOS. REALLY JUICY AIR OF >2 INCH PWATS AND >70F SFC DEWPOINTS IS SITTING JUST TO THE SOUTH OF THE MASON/DIXON LINE. BUT THE STRONG ISENTROPIC LIFT OVERHEAD IS TRANSPORTING THE MOISTURE INTO THE AREA VERY NICELY. A SHIELD OF MODERATE RAIN HAS DEVELOPED AND THUNDERSTORMS ARE EMBEDDED IN THIS VERY MOIST/TROPICAL AIR. RECENT RAINFALL ESTIMATES FROM THE DUAL POL RADAR ALGORITHMS HAS PEGGED THE RAINFALL IN A FEW SPOT CHECKS OF REAL GAGES V. RADAR. SOME ESTIMATES IN THE SE ARE ALREADY TOPPING 2 INCHES. THIS WILL BE A RELATIVELY LONG PERIOD OF MODERATE TO HEAVY RAIN FOR THE AREA THIS MORNING AND PERHAPS INTO THE AFTN FOR THE EASTERN SECTIONS OF THE WATCH. THE WIND SHIFT LATER TODAY WILL CUT OFF THE BEST MOISTURE ADVECTION AND BRING AN END TO THE HEAVY RAIN. THERE ARE STILL SCT SHRA POPPING UP NEAR KHLG - SO WHILE THE BACK EDGE OF THE BIG SHIELD OF RAIN APPEARS TO BE FAIRLY CLOSE...ADDITIONAL CONVECTIVE DEVELOPMENT IS POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 PM EDT THIS AFTERNOON FOR PAZ033>036- 056>059-063>066. && SYNOPSIS...DANGELO/LAMBERT NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...STEINBUGL AVIATION...MARTIN/RXR HYDROLOGY...DANGELO
Hazardous weather outlook, Aug 13, 4:43 AM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 443 AM EDT TUE AUG 13 2013 PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049>053- 140845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 443 AM EDT TUE AUG 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. BRIEF HEAVY RAIN THIS MORNING MAY CAUSE MINOR FLOODING IN AREAS OF POOR DRAINAGE...BUT NOTHING IMMEDIATELY LIFE THREATENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ033>036-056>059-063>066-140845- SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 443 AM EDT TUE AUG 13 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE. DANGELO
In the hours before
Special weather statement, Aug 13, 1:52 AM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 AM EDT TUE AUG 13 2013
PAZ004-005-130645-
MCKEAN PA-WARREN PA-
152 AM EDT TUE AUG 13 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WARREN AND WESTERN
MCKEAN COUNTIES...
AT 147 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 23
MILES NORTH OF PANAMA TO 7 MILES NORTHWEST OF PANAMA TO CORRY TO 10
MILES SOUTHWEST OF HYDETOWN...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL AFFECT COLUMBUS...SPRING CREEK...SUGAR GROVE...
YOUNGSVILLE...WARREN AND SCANDIA.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59...STATE ROAD 66.
LAT...LON 4200 7871 4163 7873 4162 7906 4162 7961
4163 7962 4180 7962 4200 7961
FORECASTER: MARTINSpecial weather statement, Aug 13, 3:32 AM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
332 AM EDT TUE AUG 13 2013
PAZ004>006-010-011-130830-
CAMERON PA-ELK PA-MCKEAN PA-POTTER PA-WARREN PA-
332 AM EDT TUE AUG 13 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MCKEAN...NORTHERN
ELK...NORTHWESTERN CAMERON...POTTER AND SOUTHEASTERN WARREN
COUNTIES...
AT 330 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM OLEAN
TO KINZUA BRIDGE STATE PARK TO MARSHBURG TO 7 MILES NORTHWEST OF
MARIENVILLE...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL AFFECT KINZUA BRIDGE STATE PARK...KANE...MOUNT
JEWETT...KINZUA BRIDGE STATE PARK...COUDERSPORT AND EAST BRANCH DAM.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... SKI DENTON SKI AREA.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 120...
STATE ROAD 255...STATE ROAD 446...STATE ROAD 449.
LAT...LON 4200 7767 4199 7767 4172 7773 4162 7790
4140 7842 4140 7910 4146 7906 4145 7897
4162 7896 4163 7916 4180 7895 4172 7859
4200 7853
FORECASTER: MARTINSpecial weather statement, Aug 13, 4:44 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
444 AM EDT TUE AUG 13 2013
PAZ006-010>012-037-041-130945-
CAMERON PA-ELK PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-
TIOGA PA-
444 AM EDT TUE AUG 13 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAMERON...EAST
CENTRAL ELK...NORTHWESTERN CLINTON...NORTHWESTERN LYCOMING...
SOUTHEASTERN POTTER AND TIOGA COUNTIES...
AT 443 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WESTFIELD TO GAINES TO ST. MARYS...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL AFFECT WHARTON...GALETON...CHERRY SPRINGS STATE
PARK...AND WESTFIELD...CAMERON...AND KNOXVILLE...ELKLAND...HICKS
RUN...AND KEENEYVILLE AND LEETONIA.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... MANSFIELD UNIVERSITY.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 120.
LAT...LON 4199 7692 4173 7688 4134 7779 4133 7871
4180 7765 4200 7770 4200 7769 4200 7693
FORECASTER: MARTINSpecial weather statement, Aug 13, 5:19 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
519 AM EDT TUE AUG 13 2013
PAZ066-130945-
LANCASTER PA-
519 AM EDT TUE AUG 13 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LANCASTER COUNTY...
AT 518 AM EDT...A STRONG THUNDERSTORM WAS NEAR QUARRYVILLE...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL AFFECT CHRISTIANA.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...
STATE ROAD 41.
LAT...LON 3975 7626 3991 7635 4008 7593 4004 7593
3996 7599 3987 7598 3985 7601 3983 7601
3981 7603
FORECASTER: MARTINLocal storm report, Aug 13, 6:01 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
601 AM EDT TUE AUG 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG 5 W BRADFORD 41.96N 78.74W
08/13/2013 MCKEAN PA 911 CALL CENTER
1 TREE DOWN ACROSS ROAD
&&
EVENT NUMBER CTP1300364
DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:34 AM EDT | Flash Flood Watch | CTP | Adams, Bedford, Cumberland, Dauphin, Franklin, Fulton and 6 more | 9 hr |
| Aug 13, 1:52 AM EDT | Special Weather Statement | CTP | Warren | 53 min |
| Aug 13, 2:19 AM EDT | Areal Flood Advisory | CTP | Warren | 3 hr |
| Aug 13, 2:34 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 56 min |
| Aug 13, 3:32 AM EDT | Special Weather Statement | CTP | Elk, Potter | 58 min |
| Aug 13, 4:00 AM EDT | Areal Flood Advisory | CTP | McKean | 2 hr |
| Aug 13, 4:40 AM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Franklin, Juniata, Lancaster and 6 more | 3 hr |
| Aug 13, 4:44 AM EDT | Special Weather Statement | CTP | Cameron, Tioga | 61 min |
| Aug 13, 5:19 AM EDT | Special Weather Statement | CTP | Lancaster | 26 min |
| Aug 13, 7:04 AM EDT | Special Weather Statement | CTP | Lancaster | 56 min |
| Aug 13, 7:44 AM EDT | Special Weather Statement | CTP | Lancaster | 31 min |
| Aug 13, 12:41 PM EDT | Areal Flood Advisory | CTP | York | 3 hr |
| Aug 13, 1:53 PM EDT | Areal Flood Warning | CTP | Lancaster | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.